MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Codes Impedance Problem (2950); Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Event or Problem Description
The user can no longer hear with the left side device.In situ testing showed affected channels.A reimplantation is considered.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode which is consistent with minute device mobility was determined to have led to device failure over time due to fatigue wire breakages.The problems given in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
The user could no longer hear with the left side device.In situ testing showed affected channels.The user has been re-implanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key15614130
Report Number9710014-2022-00787
Device Sequence Number12748009
Product Code MCM
UDI-Device Identifier09008737366155
UDI-Public(01)09008737366155
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/12/2021
Device Model NumberMI1000 MED-EL CONCERT
Device Catalogue Number36627
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexMale